zbMATH — the first resource for mathematics

On partially free boundary solutions for elliptic problems with non-Lipschitz nonlinearities. (English) Zbl 1432.35096
In this article, the elliptic equation with a non-Lipschitz right-hand side of the form \(-\Delta u=\lambda |u|^{\beta-1}u-|u|^{\alpha-1}u\) is considered. The parameters are assumed to satisfy \(\lambda>0\) and \(0<\alpha<\beta<1\). The domain under consideration is a smooth star-shaped domain of \(\mathbb{R}^N\) with \(N\geq 2\). Further, the boundary condition is given to be homogeneous Dirichlet. The authors show that this problem might have a non-negative ground state solution that violates Hopf’s maximum principle only on a non-empty proper subset of the domain’s boundary.
35J91 Semilinear elliptic equations with Laplacian, bi-Laplacian or poly-Laplacian
35J25 Boundary value problems for second-order elliptic equations
Full Text: DOI
[1] Kaper, H. G.; Kwong, M. K., Free boundary problems for Emden-Fowler equations, Differential Integral Equations, 3, 2, 353-362, (1990) · Zbl 0726.34024
[2] Díaz, J. I.; Hernández, J.; Ilyasov, Y. S., On the exact multiplicity of stable ground states of non-Lipschitz semilinear elliptic equations for some classes of starshaped sets, Adv. Nonlinear Anal., (2019), (in press) arXiv:1808.03931
[3] Il’yasov, Y.; Egorov, Y., Hopf boundary maximum principle violation for semilinear elliptic equations, Nonlinear Anal. TMA, 72, 7-8, 3346-3355, (2010) · Zbl 1185.35094
[4] Serrin, J.; Zou, H., Symmetry of ground states of quasilinear elliptic equations, Arch. Ration. Mech. Anal., 148, 4, 265-290, (1999) · Zbl 0940.35079
[5] Kaper, H.; Kwong, M. K.; Li, Y., Symmetry results for reaction – diffusion equations, Differential Integral Equations, 6, 5, 1045-1056, (1993) · Zbl 0799.35083
[6] Hernández, J.; Mancebo, F. J.; Vega, J. M., Positive solutions for singular nonlinear elliptic equations, Proc. R. Soc. Edinburgh A, 137, 1, 41-62, (2007) · Zbl 1180.35231
[7] Cortázar, C.; García-Huidobro, M.; Yarur, C., On the existence of sign changing bound state solutions of a quasilinear equation, J. Differential Equations, 254, 6, 2603-2625, (2013) · Zbl 1402.35130
[8] Pucci, P.; Serrin, J.; Zou, H., A strong maximum principle and a compact support principle for singular elliptic inequalities, J. Math. Pures Appl., 78, 8, 769-789, (1999) · Zbl 0952.35045
[9] Drábek, P.; Kufner, A.; Nicolosi, F., Quasilinear Elliptic Equations with Degenerations and Singularities (Vol. 5), (1997), Walter de Gruyter · Zbl 0894.35002
[10] Lieberman, G. M., Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal. TMA, 12, 11, 1203-1219, (1988) · Zbl 0675.35042
[11] Anello, G., Existence and multiplicity of nonnegative solutions for semilinear elliptic problems involving nonlinearities indefinite in sign, Nonlinear Anal. TMA, 75, 16, 6103-6107, (2012) · Zbl 1250.35075
[12] Anello, G., Elliptic problems with non Lipschitz nonlinearities: some recent results and open questions, Minimax Theory Appl., 2, 1, 1-7, (2017) · Zbl 1366.35025
[13] Díaz, J. I.; Hernández, J.; Il’yasov, Y., Flat solutions of some non-Lipschitz autonomous semilinear equations may be stable for \(N \geq 3,\) Chinese Ann. Math. Ser. B, 38, 1, 345-378, (2017) · Zbl 1372.35110
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.